Document Detail


Death due to anaphylactic shock secondary to intravenous self-injection of Toradol: a case report and review of the literature.
MedLine Citation:
PMID:  17849248     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A fatality due to the intravenous self-injection of Ketorolac (Toradol) is reported. Ketorolac is a nonsteroidal anti-inflammatory drug (NSAID) with marked analgesic activity. There is limited information of fatalities attributed to ketorolac toxicity. Here we report the case of a 53-year-old woman with a medical history of depression that was found deceased at home with no evidence of trauma or injuries. Near the body, a syringe and three empty vials (30 mg) of Toradol were found. A fresh needle mark on the right arm was noticed. Toxicological analyses were performed using a gas chromatography-mass spectrometry (GC/MS) technique. The estimated ketorolac concentration in the blood was 8 mug/ml; urine and gastric content were negative for this compound. Based on the autopsy, histologic findings and toxicological results of anaphylactic shock associated with ketorolac self-administration was assumed to be the underlying pathophysiological mechanism of death and the manner, suicide.
Authors:
Antonio Oliva; Fabio De Giorgio; Vincenzo Arena; Nadia Fucci; Vincenzo L Pascali; Pierluigi Navarra
Related Documents :
18725778 - Case report of suicide by inhalation of nitrogen gas.
8754588 - Chasing the casing: a 38 special suicide.
24148538 - Deep sedation in paediatric mr: a review of our case histories.
8566918 - Tetrachloroethylene fatality: case report and simple gas chromatographic determination ...
16425578 - Catastrophic antiphospholipid syndrome and kikuchi-fujimoto disease: the first case rep...
10651118 - Therapy related acute myeloid leukemia after exposure to 5-fluorouracil: a case report.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Clinical toxicology (Philadelphia, Pa.)     Volume:  45     ISSN:  1556-3650     ISO Abbreviation:  Clin Toxicol (Phila)     Publication Date:  2007 Sep 
Date Detail:
Created Date:  2007-09-12     Completed Date:  2007-11-05     Revised Date:  2009-11-17    
Medline Journal Info:
Nlm Unique ID:  101241654     Medline TA:  Clin Toxicol (Phila)     Country:  United States    
Other Details:
Languages:  eng     Pagination:  709-13     Citation Subset:  AIM; IM    
Affiliation:
Institute of Forensic Medicine, Catholic University, School of Medicine, Rome, Italy.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Anaphylaxis / chemically induced*,  diagnosis*
Anti-Inflammatory Agents, Non-Steroidal / administration & dosage,  blood,  poisoning*
Diagnosis, Differential
Fatal Outcome
Female
Gas Chromatography-Mass Spectrometry
Humans
Injections, Intravenous
Ketorolac Tromethamine / administration & dosage,  blood,  poisoning*
Middle Aged
Postmortem Changes
Suicide
Chemical
Reg. No./Substance:
0/Anti-Inflammatory Agents, Non-Steroidal; 74103-07-4/Ketorolac Tromethamine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Does age matter? Comparing case fatality rates for selected poisonings reported to U.S. poison cente...
Next Document:  Acute respiratory distress syndrome resulting from inhalation of powdered copper.